Alert archive / Utah / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 16, 2007, 8:29 PM MDT for Box Elder County, Tooele County, Utah. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2007, 8:29 PM MDT (02:29 UTC)
- Expired
- Jun 16, 2007, 9:10 PM MDT
- In force
- 41 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Box Elder County, UT, Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 100 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 8:30 PM MDT | TSTM WND GST 72 | 29 E Wendover, UT | REMOTE SENSOR ALONG I-80. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 2.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 5000 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 170230 SVRSLC UTC003-045-170315- /O.NEW.KSLC.SV.W.0003.070617T0229Z-070617T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 829 PM MDT SAT JUN 16 2007 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL BOX ELDER COUNTY IN UTAH... NORTH CENTRAL TOOELE COUNTY IN UTAH... * UNTIL 915 PM MDT * AT 824 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 20 MILES WEST OF KNOLLS...OR ABOUT 20 MILES EAST OF WENDOVER...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... INTERSTATE 80 IN TOOELE COUNTY THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4106 11379 4066 11364 4065 11326 4109 11322 $$
2 follow-up statements
000 WWUS55 KSLC 170256 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 856 PM MDT SAT JUN 16 2007 UTC003-045-170315- /O.CON.KSLC.SV.W.0003.000000T0000Z-070617T0315Z/ TOOELE UT-BOX ELDER UT- 856 PM MDT SAT JUN 16 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT FOR SOUTH CENTRAL BOX ELDER AND NORTH CENTRAL TOOELE COUNTIES... AT 848 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF KNOLLS...OR ABOUT 33 MILES EAST OF WENDOVER...MOVING NORTHEAST AT 40 MPH. LAT...LON 4106 11379 4066 11364 4065 11326 4109 11322 $$
000 WWUS55 KSLC 170310 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 909 PM MDT SAT JUN 16 2007 UTC003-045-170319- /O.CAN.KSLC.SV.W.0003.000000T0000Z-070617T0315Z/ TOOELE UT-BOX ELDER UT- 909 PM MDT SAT JUN 16 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BOX ELDER AND NORTH CENTRAL TOOELE COUNTIES IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. THE REMAINING STORMS ARE STILL ORGANIZED...AND MAY AGAIN PRODUCE DAMAGING WINDS LATER THIS EVENING. LAT...LON 4106 11379 4066 11364 4065 11326 4109 11322 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:32 PM MDT, 4 hours 57 minutes earlier.
Area forecast discussion, Jun 16, 3:32 PM MDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
332 PM MDT SAT JUN 16 2007
.SYNOPSIS...A DRY COLD FRONT WILL MOVE ACROSS THE REGION LATE TONIGHT
INTO SUNDAY NIGHT. HIGH PRESSURE WILL RETURN TO THE AREA MONDAY AND
WILL PERSIST THROUGH THE WEEK. A WEAK DISTURBANCE WILL MOVE
THROUGH THE GREAT BASIN FRIDAY.
&&
.DISCUSSION...MAINLY SUNNY SKIES CONTINUE ACROSS THE REGION THIS
AFTERNOON. SOME CONVECTIVE CLOUD DEVELOPMENT IS NOTED ALONG AND
EAST OF THE WASATCH. THESE AREAS ARE NOT EXPECTED TO DEVELOP INTO
ANYTHING BUT A VERY ISOLATED DRY THUNDERSTORM. OF GREATER CONCERN
IS THE CONVECTIVE CLOUD DEVELOPMENT OVER THE EXTREME NORTHWESTERN
PORTION OF THE STATE. THIS AREA SHOULD CONTINUE TO DEVELOP AND
SPREAD TO THE SOUTHEAST THIS EVENING...BRINGING A CHANCE OF
ISOLATED DRY THUNDERSTORMS WITH GUSTY WINDS TO NORTHERN
UTAH...MAINLY NORTH OF I-80. DRY THUNDERSTORMS WILL ONLY ADD TO
THE EXTREME FIRE CONDITIONS THIS EVENING. STRONG SOUTHERLY WINDS
AND VERY LOW HUMIDITIES WILL CONTINUE INTO THE EVENING ACROSS MOST
OF THE REGION. SEE THE FIRE WEATHER DISCUSSION FOR DETAILS.
TEMPERATURES HAVE REACHED 100F IN MANY LOCATIONS THIS
AFTERNOON...INCLUDING AT THE SALT LAKE AIRPORT. THIS TEMPERATURE
TIES THE RECORD HIGH FOR THE DAY OF 100F IN 1940. THIS ALSO TIES
THE RECORD FOR THE FIFTH EARLIEST DATE OF 100F IN THE SALT LAKE
CITY AREA SINCE RECORDS BEGAN.
THE COLD FRONT IS CURRENTLY LOCATED ACROSS EXTREME NORTHWESTERN
UTAH. IT IS EXPECTED TO SLOWLY MOVE ACROSS NORTHWEST UTAH TONIGHT
AND SHOULD REACH THE SALT LAKE CITY AREA BY 12Z SUNDAY MORNING.
THE FRONT WILL LIKELY REACH SOUTHERN PORTIONS OF THE REGION LATE
ON SUNDAY. TEMPERATURES WILL FALL TO NEAR NORMAL LEVELS BEHIND THE
FRONT.
A RIDGE IS FORECAST TO BUILD IN EARLY NEXT WEEK BRINGING
TEMPERATURES TO WELL ABOVE NORMAL LEVELS ONCE AGAIN. THE GFS
INDICATES A WEAK TROUGH WILL MOVE THROUGH THE AREA FRIDAY.
DECREASED TEMPERATURES A FEW DEGREES FRIDAY...AS THE GFS ENSEMBLE
MEMBERS INDICATED MODERATE CONSISTENCY. TEMPERATURES MAY NEED TO
BE DECREASED A BIT MORE IF FUTURE RUNS CONTINUE THIS TREND.
&&
.AVIATION...A SHALLOW LAKE BREEZE HAS DEVELOPED AT THE SLC TERMINAL
THIS AFTERNOON...BUT IS NOT EXPECTED TO LAST PAST 01Z. BRIEF PERIODS
OF LIGHT AND VARIABLE ARE POSSIBLE BEFORE A RETURN TO PREVAILING
SOUTHERLY WINDS. THE COLD FRONT IS EXPECTED TO PASS THROUGH THE
TERMINAL AT AROUND 12Z AND SHIFT WINDS TO THE NORTHWEST.
HOWEVER...THERE IS A 30 PERCENT CHANCE THAT IT WILL ARRIVE SOONER
THAN EXPECTED...BETWEEN 09Z AND 12Z.
&&
.FIRE WEATHER...THE COLD FRONT HAS JUST REACHED THE GOOSE CREEK AND
MOBURG RAWS SO IS JUST INTO NORTHERN UTAH. RED FLAG WARNING HAS
VERIFIED FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS MOST ZONES. SOUTHEAST
UTAH JUST MIXING AND STARTING TO GUST. THE MOST SEVERE CONDITIONS LATE
THIS AFTERNOON WILL BE IN THE WEST DESERTS AREAS WHERE WIND GUSTS ARE
NEAR 40 MPH WITH RELATIVE HUMIDITY NEAR 5 PERCENT. ANOTHER DRY AND
WINDY DAY CENTRAL AND SOUTHERN UTAH SUNDAY THEN LIGHTER WINDS FOR
MONDAY.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL MIDNIGHT SUNDAY FOR UTZ003-UTZ006-UTZ007-
UTZ008-UTZ014.
RED FLAG WARNING UNTIL 10 PM SUNDAY FOR UTZ005-UTZ012-UTZ015-
UTZ016-UTZ019-UTZ020-UTZ021-UTZ517-UTZ518.
WY...NONE.
&&
PUBLIC...C.SMITH
FIRE WEATHER...GIBSON
AVIATION...TRAPHAGAN
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Jun 16, 4:30 AM MDT, 15 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 430 AM MDT SAT JUN 16 2007 UTZ001>016-019>021-517-518-WYZ021-170900- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 430 AM MDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT VERY LOW HUMIDITIES...HOT TEMPERATURES AND BREEZY SOUTHWEST WINDS WILL CREATE SEVERE FIRE WEATHER CONDITIONS OVER A MAJORITY OF UTAH THIS AFTERNOON INTO THIS EVENING...AND RED FLAG WARNINGS ARE IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRY BREEZY WEATHER WILL CONTINUE SUNDAY AS A DRY COLD FRONT MOVES THROUGH THE STATE. THIS WILL KEEP SEVERE FIRE WEATHER CONDITIONS GOING OVER SOUTHERN AND EASTERN UTAH...AS WELL AS PORTIONS OF WESTERN UTAH...THROUGH SUNDAY EVENING. WINDS WILL DROP OFF MONDAY THROUGH MOST OF THE WEEK AND...ALTHOUGH IT WILL STAY DRY WITH A WARMING TREND...THE FIRE WEATHER CONDITIONS WILL BE LESS CRITICAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Jun 16, 8:07 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
807 PM MDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST WENDOVER 40.74N 114.02W
06/16/2007 M70.00 MPH TOOELE UT AWOS
WENDOVER AIRPORT
&&
DBThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:50 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 25 min |
| Jun 16, 9:55 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Weber | 36 min |
| Jun 16, 10:19 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Davis, Weber | 26 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.